Spring 2018 Registration Will Open on Wednesday Dec 6th, 2017

We will open registration to the public on Wednesday, December 6th, 2017 at 9a.m. There are a limited number of spots available, so mark your calendar!

Click here to access our registration portal!

Have a wonderful week!

Advertisements

Preview of 2018 Spring Classes!

coming-soon_0Brandon Learning Co-op’s Spring 2018 registration

Opening soon!

 

In the meantime, check out the classes that will be available!

 

EXTENDED SPRING SESSION

18 weeks, January 9th – May 15th

 

Gardening

Dates: Extended Spring Semester (18 weeks) January 9th-May 15th, 2018

Instructor(s): Rose

Ages/Grade: 6-12 year olds

Time: 9am-9:45am (45min)

Materials fee (payable to instructor): $10.00

Max # of kids: 10

Description: The idea behind this class is to introduce children to various gardening and conservation concepts. Topics will include plant anatomy, herbs, vegetables, pollinators, water conservation, composting, hydroponics, native vs non-native, garden visitors, and more!

 

This class is intended to run for two sessions (18 weeks) with a new topic each week. This allows ample time to actually grow and harvest something.

 

This will be an outside, hands-on class to be held at one of the pavilions followed by work in the garden.

 

Flutes and Voices

Dates: Extended Spring Semester (18 weeks) January 9th-May 15th, 2018

Instructor(s): Marion

Ages/Grade: 2nd grade and up

Time: 11am-11:50am (50 min)

Materials fee (payable to instructor): $5.00

Max # of kids: 12

Description: An introduction to playing the recorder and singing in a choir. Other musical instruments will be used in class to reinforce musical concepts. There will be a mid-semester performance, and an end-of-semester performance.

 

SPRING 1 SESSION

9 weeks, January 9th – March 6th

 

Charting & Graphing

Dates: Spring I (9 weeks) January 9th – March 6th, 2018

Instructor(s): Lauren

Ages/Grade: 5-7 years old or K-2nd grade

Time: 9am-9:50am (50 min)

Materials fee (payable to instructor): $5.00

Max # of kids: 10

Description: Learn how to create and read charts and graphs through a different experiment each week!

 

Nifty Fifty

Dates: Spring I (9 weeks) January 9 – March 6, 2018

Instructor(s): Judi

Ages/Grade: 3rd – 7th grade

Time: 9 am – 9:40 am (40 min)

Materials fee (payable to instructor): $5.00

Max # of kids: 12

Description: Learn about regions of US, interesting facts and monuments; each student will do an in depth study of one state.

 

Art of Reading

Dates: Spring I (9 weeks, Jan9-Mar6, 2018) AND Spring II (9 weeks, Mar20-May15, 2018)

Instructor(s): Ruby and Vanessa

Ages/Grade: 2-4 years old

Time: 10 am – 10:40 am (40 min)

Materials fee (payable to instructor): $5.00

Max # of kids: 10

Description: Stories, songs, and crafts will make up this 40 minutes of fun. We will be fostering a love for reading while encouraging reading readiness skills.

 

Art

Dates: Spring I

Instructor(s): Cat Fialla

Ages/Grade: K – 2

Time: 10 am – 10:50 am

Materials fee (payable to instructor): $25

Max # of kids: 12

Description: We will explore different artists and art techniques and create our own art.

 

Crazy 8s Math Club

Dates: Spring I (9 weeks) Jan9-Mar6, 2018

Instructor(s): Jennifer

Ages/Grade: 3rd-5th grade

Time: 10am-10:50am (50 min)

Materials fee (payable to instructor): $5.00

Max # of kids: 12

Description: 8 weeks of fun with math! We will move around, build new things, explore, make a mess, and even have fun with marshmallows!

 

Sign Language K-2nd

Dates: Spring I (9 weeks) Jan9-Mar6, 2018

Instructor(s): Daryl and Stephanie

Ages/Grade: K-2nd grade or 6-8 years old

Time: 11am-11:40am (40 min)

Materials fee (payable to instructor): $5.00

Max # of kids: 15

Description: This is a survey course introducing American Sign Language vocabulary for early elementary students with little to no prior knowledge. Games, songs, stories and fun with sign language will be had.

 

Jugando Aprendemos

Dates: Spring I (9 weeks) Jan9-Mar6, 2018

Instructor(s): Marion

Ages/Grade: K-2nd grade

Time: 12pm-12:40pm (40min)

Materials fee (payable to instructor): $5.00

Max # of kids: 12

Description: Learning Spanish through games, art, music, and just being creative! Basic vocabulary and phrases.

 

Intro to ASL

Dates: Spring I (9 weeks) Jan9-Mar6, 2018

Instructor(s): Daryl

Ages/Grade: 3rd-5th grade or 9-12 years old

Time: 12pm-12:50pm (50min)

Materials fee (payable to instructor): $15.00

Max # of kids: 10

Description: An introduction to conversational American Sign Language and Deaf culture. This study will include grammar, vocabulary, cultural norms, and some technology.

 

SPRING 2 SESSION

9 weeks, March 20th – May 15th

 

Crazy 8s Math club

Dates: Spring II (9 weeks) March 20th – May 15th, 2018

Instructor(s): Lauren

Ages/Grade: K-2nd grade

Time: 9am – 9:50am (50 min)

Materials fee (payable to instructor): no fee

Max # of kids: 12

Description: Come join us in making math fun by playing hands-on games, building stuff, making a mess and having FUN!

 

Westward Ho

Dates: Spring II (9 weeks) Mar20-May15, 2018

Instructor(s): Judi

Ages/Grade: 3rd – 7th grade

Time: 9 am – 9:40 am (40 min)

Materials fee (payable to instructor): $5.00

Max # of kids: 12

Description: Be a pioneer and experience the westward movement with all it’s adventures. Passages from books by Laura Ingalls Wilder will be used to give information from a child’s point of view. We will try pioneer crafts and food of the era. Each student will keep a pioneer journal.

 

The Human Body

Dates: Spring II (9 weeks) March20-May 15th, 2018

Instructor(s): Suzette and Christina

Ages/Grade: K-3rd grade

Time: 10am-10:50am (50 min)

Materials fee (payable to instructor): $5.00

Max # of kids: 12

Description: An exploration of the major bodily organs. We will explore the basic anatomy and physiology of the human brain, eyes, ears, heart, lungs, stomach, liver and kidneys, and small and large intestines.

 

Intro to Anatomy

Dates: Spring II (9 weeks) Mar20-May15th, 2018

Instructor(s): Teresa

Ages/Grade: 4th – 6th grade

Time: 10 am – 10:50am (50 min)

Materials fee (payable to instructor): $8

Max # of kids: 12

Description: Ever wondered how we breathe or why? Or how our eyes move at the same time in the same direction to see just one image? We will spend the first 8 weeks exploring the amazing systems that make up our bodies from noses to neurons and tendons to tonsils! The last week students will present an anatomy project of their choice that they will work on throughout the session. There will be some at-home work required each week to be completed before the next class session.

 

Charts & Graphs with Science

Dates: Spring II (9 weeks) March 20th – May 15th, 2018

Instructor(s): Lauren

Ages/Grade: 5-7 years old or K-2nd grade

Time: 11am-11:50am (50 min)

Materials fee (payable to instructor): $5.00

Max # of kids: 10

Description: Learn how to create and read charts and graphs through a different experiment each week!

 

Jugando Aprendemos

Dates: Spring I (9 weeks) Jan9-Mar6, 2018

Instructor(s): Marion

Ages/Grade: K-2nd grade

Time: 12pm-12:40pm (40min)

Materials fee (payable to instructor): $5.00

Max # of kids: 12

Description: Learning Spanish through games, art, music, and just being creative! Basic vocabulary and phrases.

 

Science and Signs

Dates: Spring II (9 weeks) Mar20-May15, 2018

Instructor(s): Daryl

Ages/Grade: 3rd-5th grade or 9-12 years old

Time: 12pm-12:50pm (50min)

Materials fee (payable to instructor): $20.00

Max # of kids: 10

Description: In this class, we will do hands-on scientific activities and learn some ASL signs related to our topic. Topics will cut across the scientific disciplines with Foundations of Scientific Understanding used as a reference. Email me with questions!

 

 

Co-op administrative enrollment fee per class is $9.00 for Spring 1 and Spring 2 classes, and $18.00 for the Extended Spring classes, payable through the registration portal (this fee is non-refundable). Materials fees are payable to the instructor on the first day of class.

 

Made possible by The Alliance for the Pursuit of Knowledge, Inc., a Florida non-profit created by 4 homeschool moms (Anita Morales, Teresa Beebe, Dawn Ivey, and Marion Haase) with the mission of making educational opportunities accessible and affordable for the community as a whole.

 

Download the pdf:

spring2018 preview

Spring 2018 Instructors Needed!

SEPTEMBER 25TH UPDATE: The deadline to submit class proposals is October 7th, 2017. Don’t delay!

  • Do you want first dibs when registration opens for Spring 2018? 
  • Do you have a skill or an idea for a class you’d love to teach to a group of kids that are super eager to learn?

Then, don’t wait! Submit your ideas for a class for the Spring 2018 semester! You have nothing to lose and LOTS TO GAIN! Our co-op is GROWING and we need your help to keep up with the demand for knowledge!

If your class is confirmed and scheduled (posted on eventbrite), you will be amongst the first people to be able to register for classes.

Follow This link to fill out the class submission form.

Thank you!

Please Standby

IMG_3472Hello Brandon Learning Co-op families!

We hope you’re getting back to a state of normalcy after this past week-and-a-half of uncertainty caused by hurricane Irma. If anyone is in need of assistance, please know we are a community of families ready to lend a hand.

We want everyone to know that we are currently working to get in touch with the Hillsborough Parks and Rec director regarding classes. At this time, this is what we are waiting to confirm from them:

1) will the building be available for classes this coming Tuesday September 19th, 2017

2) are we able to make up our missed class, and if so, what dates are available for a make up day? (We hope to get several options so we can find the one that works for all the teachers and as many families as possible).

As soon as we have this information we will email everyone, post it on the blog, and on the Facebook group.

If you have any concerns or questions, please don’t hesitate to email us at brandonlearningcoop@gmail.com